Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 259, NWS Shreveport, LA

June 21, 20115 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 21, 2011, 5:59 PM CDT for 5 counties in Texas. It was in force for 46 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2011, 5:59 PM CDT (22:59 UTC)
Expired
Jun 21, 2011, 6:45 PM CDT
In force
46 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Angelina County, TX, Nacogdoches County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX

The radar

The Shreveport radar (KSHV), 97 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 6:10 PM CDTTSTM WND DMGChireno, TXA MAJOR DOWNBURST OCCURRED BETWEEN CHIRENO AND SAN AUGUSTINE AND POINTS TO THE SOUTH. HUNDREDS OF TREES WERE UPROOTED OR SNAPPED. A FEW SINGLE STORY HOMES RECEIVED MAJOR DAMAGE DUE TO LARGE OAK TREES FALLING ON THEM. CHICKEN HOUSES ALONG FM ROAD 1196 HAD THEIR
Jun 21, 6:30 PM CDTTSTM WND DMGChireno, TXNUMEROUS TREES AND POWERLINES DOWN IN AND AROUND THE CHIRENO AREA. REPORTS OF VERY WIDESPREAD POWER OUTAGES ACROSS THE COUNTY.
Jun 21, 6:45 PM CDTTSTM WND DMGSan Augustine, TXREPORTS OF NUMEROUS TREES DOWN ALL ACROSS THE COUNTY.
Jun 21, 6:50 PM CDTTSTM WND DMG2 W San Augustine, TXTWO HOMES OFF HIGHWAY 21 WEST HAD THEIR ROOFS BLOWN OFF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 4:58 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

030 
WUUS54 KSHV 212259
SVRSHV
TXC005-347-403-405-419-212345-
/O.NEW.KSHV.SV.W.0259.110621T2259Z-110621T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
559 PM CDT TUE JUN 21 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL ANGELINA COUNTY IN EASTERN TEXAS...
  CENTRAL NACOGDOCHES COUNTY IN EASTERN TEXAS...
  THIS INCLUDES THE CITY OF NACOGDOCHES...
  NORTHERN SABINE COUNTY IN EASTERN TEXAS...
  NORTHERN SAN AUGUSTINE COUNTY IN EASTERN TEXAS...
  SOUTHERN SHELBY COUNTY IN EASTERN TEXAS...
  THIS INCLUDES THE CITY OF CENTER...

* UNTIL 645 PM CDT

* AT 556 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTHEAST OF MARTINSVILLE...OR 12 MILES SOUTHWEST OF CENTER...AND
  MOVING SOUTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WODEN...SHELBYVILLE...NEUVILLE...BLAND LAKE...PATROON...SAN
  AUGUSTINE...ROSEVINE...MACUNE AND GENEVA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
NACOGDOCHES. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER 
NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

HAIL UP TO THE SIZE OF GOLF BALLS WAS REPORTED 6 MILES SOUTH OF 
CENTER WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3139 9471 3178 9469 3181 9386 3178 9383
      3171 9382 3170 9380 3167 9383 3162 9382
      3160 9384 3152 9379 3153 9375 3151 9372
      3147 9375 3145 9370 3140 9369
TIME...MOT...LOC 2258Z 320DEG 20KT 3167 9431

$$

09
1 follow-up statement
588 
WWUS54 KSHV 212319
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
619 PM CDT TUE JUN 21 2011

TXC005-347-403-405-419-212345-
/O.CON.KSHV.SV.W.0259.000000T0000Z-110621T2345Z/
NACOGDOCHES TX-SABINE TX-SAN AUGUSTINE TX-SHELBY TX-ANGELINA TX-
619 PM CDT TUE JUN 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR ANGELINA...SHELBY...SAN AUGUSTINE...SABINE AND NACOGDOCHES
COUNTIES...

AT 615 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THIS STORM WAS LOCATED 6 MILES NORTHEAST OF ATTOYAC...OR 15
MILES SOUTH OF CENTER...MOVING SOUTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHIRENO...CALGARY...HURSTOWN...DENNING...JORDANS STORE...BLAND
LAKE...PATROON...SAN AUGUSTINE...SEXTON...ROSEVINE...MACUNE...GENEVA
AND CHINAQUAPIN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3139 9471 3172 9465 3175 9392 3172 9386
      3162 9382 3160 9384 3152 9379 3153 9375
      3151 9372 3148 9373 3147 9375 3145 9371
      3140 9369
TIME...MOT...LOC 2318Z 320DEG 20KT 3158 9425

$$

09

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 5:17 PM CDT, 42 minutes earlier.

Area forecast discussion, Jun 21, 5:17 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
517 PM CDT TUE JUN 21 2011

.DISCUSSION...
HAVE UPDATED ZONES TO ACCOUNT FOR CURRENT CONVECTION IN EAST TEXAS
AND SEVERE TSTM WATCH 534. POPS AND QPF RAISED ACROSS ALL OF DEEP
EAST TEXAS...MAINLY SOUTH OF INTERSTATE 20.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  92  74  95  74 /  70  40  30  20  30
MLU  73  89  73  92  73 /  70  50  30  20  30
DEQ  71  90  70  93  71 /  40  40  20  20  40
TXK  73  91  72  94  72 /  50  40  20  20  30
ELD  73  91  72  92  72 /  70  40  20  20  30
TYR  74  95  74  97  74 /  70  40  30  20  20
GGG  75  94  74  97  74 /  70  40  30  20  20
LFK  75  92  75  97  74 /  70  60  40  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14
Hazardous weather outlook, Jun 21, 12:10 PM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1210 PM CDT TUE JUN 21 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>012-017-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-221715-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-SABINE LA-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1210 PM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP
ACROSS THE AREA LATER THIS AFTERNOON AND INTO THE NIGHTTIME HOURS.
STRONG GUSTY WINDS IN EXCESS OF 40 MPH CAN BE EXPECTED IN MORE INTENSE
THUNDERSTORM ACTIVITY...AND LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM NORTHWEST
TO SOUTHEAST WEDNESDAY MORNING. ALTHOUGH ISOLATED THUNDERSTORMS
MAY REDEVELOP WEDNESDAY AFTERNOON OVER THE REGION DURING PEAK
HEATING...THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF SEVERE WEATHER...THE ACTIVATION OF
EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM RADIO
OPERATORS...IS NOT ANTICIPATED AT THIS TIME....BUT WILL NEED TO BE
MONITORED LATER THIS AFTERNOON AND TONIGHT.

LAZ013-014-018>022-221715-
JACKSON-OUACHITA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
1210 PM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA AND NORTHWEST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A COMPLEX OF SHOWERS AND THUNDERSTORMS CONTAINING VERY HEAVY
RAINFALL...WILL MOVE ACROSS PORTIONS OOF NORTHCENTRAL
LOUISIANA...THROUGH THE MID AFTERNOON HOURS. LOCALIZED AREAS OF
MINOR FLOODING ARE POSSIBLE. ADDITIONAL SHOWERS AND THUNDERSTORMS
MAY REDEVELOP THIS EVENING AND INTO THE OVERNIGHT HOURS. HEAVY
RAINFALL AND STRONG GUSTY WINDS MAY OCCUR IN MORE INTENSE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM NORTHWEST
TO SOUTHEAST WEDNESDAY MORNING. ALTHOUGH ISOLATED THUNDERSTORMS
MAY REDEVELOP WEDNESDAY AFTERNOON OVER THE REGION DURING PEAK
HEATING...THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF ANY POSSIBLE SEVERE WEATHER...THE
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM
RADIO OPERATORS...IS NOT ANTICIPATED AT THIS TIME

VII

In the hours before

Local storm report, Jun 21, 3:35 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
335 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     2 NE CARTHAGE           32.17N 94.31W
06/21/2011                   PANOLA             TX   NWS EMPLOYEE

            NUMEROUS TREES SNAPPED OFF AND POWERLINES DOWN NEAR FM
            ROAD 1794.

&&

20
Local storm report, Jun 21, 3:43 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
343 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     TSTM WND DMG     GARY CITY               32.03N 94.37W
06/21/2011                   PANOLA             TX   LAW ENFORCEMENT

            TREES DOWN IN AND AROUND GARY CITY...AS WELL AS A HOUSE
            FIRE CAUSED BY LIGHTNING.

&&

20
Local storm report, Jun 21, 4:06 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
406 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     HAIL             2 SE GARY CITY          32.01N 94.34W
06/21/2011  E1.75 INCH       PANOLA             TX   PUBLIC

            GOLF BALL SIZE HAIL COVERING THE GROUND.

&&

20
Local storm report, Jun 21, 5:18 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
518 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     TSTM WND DMG     TIMPSON                 31.91N 94.40W
06/21/2011                   SHELBY             TX   LAW ENFORCEMENT

            SEVERAL TREES DOWNED ACROSS THE CITY...INCLUDING ONE TREE

            ON A HOME ON PEARL ST. INJURIES ARE UNKNOWN AT THIS TIME.

&&

12
Local storm report, Jun 21, 5:43 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
543 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             6 S CENTER              31.71N 94.18W
06/21/2011  E1.75 INCH       SHELBY             TX   TRAINED SPOTTER

&&

20
Local storm report, Jun 21, 5:53 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
553 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TSTM WND DMG     NACOGDOCHES             31.61N 94.65W
06/21/2011                   NACOGDOCHES        TX   LAW ENFORCEMENT

            TREES DOWN IN THE CITY OF NACOGDOCHES.

&&

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 4:30 AM CDTSevere Thunderstorm WarningSHVBowie, Cass, Franklin, Morris, Red River, Titus60 min
Jun 21, 8:26 AM CDTSevere Thunderstorm WarningSHVSmith49 min
Jun 21, 9:15 AM CDTSevere Thunderstorm WarningSHVSmith13 min
Jun 21, 2:33 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola42 min
Jun 21, 3:02 PM CDTSevere Thunderstorm WarningSHVPanola, Shelby43 min
Jun 21, 3:39 PM CDTSevere Thunderstorm WarningSHVPanola, Rusk, Shelby51 min
Jun 21, 3:50 PM CDTTornado WarningSHVShelby40 min
Jun 21, 4:28 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Panola, Rusk, Shelby47 min
Jun 21, 4:55 PM CDTTornado WarningSHVNacogdoches, San Augustine, Shelby35 min
Jun 21, 5:16 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Rusk, Sabine, San Augustine, Shelby44 min
Jun 21, 6:45 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Sabine, San Augustine, Shelby45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.